Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 11, NWS Jackson, MS

April 17, 201312 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Apr 17, 2013, 3:00 PM CDT for 12 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Apr 18, 2013, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 18, 2013, 10:00 AM CDT
Expired
Apr 18, 2013, 10:00 PM CDT
In force
12 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS74 KJAN 172000
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED APR 17 2013

...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA ON
THURSDAY AHEAD OF STRONG COLD FRONT...

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-180400-
/O.NEW.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
300 PM CDT WED APR 17 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. 


* TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH
  ANTICIPATED.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE
  EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH
  ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND
  ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50
4 follow-up statements
288 
WWUS74 KJAN 180134
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT WED APR 17 2013

...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA THURSDAY
AHEAD OF STRONG COLD FRONT...

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-180945-
/O.CON.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
834 PM CDT WED APR 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. 

* TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 
  MPH ANTICIPATED. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE 
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE 
  EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH 
  ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND 
  ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
500 
WWUS74 KJAN 180855
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT THU APR 18 2013

...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA
TODAY AHEAD OF STRONG COLD FRONT...

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-190300-
/O.CON.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
355 AM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

* TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 
  MPH ANTICIPATED. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE 
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE 
  EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH 
  ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND 
  ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

22
476 
WWUS74 KJAN 181653
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT THU APR 18 2013

...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA
TODAY AHEAD OF STRONG COLD FRONT...

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-190100-
/O.CON.KJAN.WI.Y.0011.000000T0000Z-130419T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
1153 AM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 
  MPH ANTICIPATED. 

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE 
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE 
  EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH 
  ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND 
  ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BB
595 
WWUS74 KJAN 182054
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU APR 18 2013

...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA
TODAY AHEAD OF STRONG COLD FRONT...

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-190300-
/O.CON.KJAN.WI.Y.0011.000000T0000Z-130419T0300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY
354 PM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: NOW THROUGH 10 PM CDT THURSDAY EVENING.

* WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH
  SHIFTING AROUND TO THE NORTHWEST AND REMAINING GUSTY THROUGH THE
  EVENING.

* IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE 
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE 
  EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH 
  ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND 
  ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:25 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 17, 10:25 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT WED APR 17 2013

..SEVERE WEATHER EVENT LOOKING LIKELY LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT...

.UPDATE...INCREASED POPS A LITTLE IN NORTHERN AND NORTHEASTERN ZONES
THIS AFTERNOON AND THIS EVENING. OTHERWISE SHORT TERM FORECAST
THROUGH TONIGHT WAS CHANGED ONLY A LITTLE FROM PREVIOUS. /BB/

&&

.DISCUSSION...WATER VAPOR IMAGERY THIS MORNING REVEALS AN UPPER
LEVEL SHORTWAVE PUSHING INTO THE LOWER MS VALLEY FROM THE WEST AND
SOUTHWEST. THIS WAVE WILL TRACK ACROSS THE FORECAST AREA THROUGH
THIS EVENING. WELL TO OUR NORTH ALONG A STALLED FRONT IN THE OHIO
VALLEY OVERNIGHT CONVECTION VIEWED IN IR SATELLITE IMAGERY SEEMS TO
HAVE KICKED A GRAVITY WAVE IN OUR DIRECTION...ALTHOUGH THIS FEATURE
IS HARD TO SPOT AT PRESENT. EXAMINING MORNING JAN/BMX/OHX SOUNDINGS
REVEALS A SHARED STABLE LAYER IN THERMAL CAP AT 700 MB THAT WOULD BE
GOOD SURFACE FOR LONG DISTANCE WAVE PROPAGATION. APPARENTLY THAT IS
WHAT IS GOING ON IN MANY OF THE MODELS THAT WANT TO SHOW BACKDOORING
TYPE CONVECTION COMING INTO AT LEAST MY NORTHEAST ZONES THIS
AFTERNOON/EARLY EVENING FROM OUT OF THE TENNESSEE VALLEY. GRAVITY
WAVE SEEMS ONLY REASONABLE INSTIGATOR FOR THIS ACTIVITY SINCE
MOVEMENT OTHERWISE COMPLETELY BUCKS FLOW AND MESO BETA PROPAGATION
POTENTIAL DOES NOT ACCOUNT FOR OVERALL SOUTHWEST MOVEMENT.

ANYWAY...NOT POSITIVE WE WILL GET MENTIONED CONVECTION IN MORE THAN
VERY ISOLATED FASHION THIS AFTERNOON GIVEN CAP STRENGTH AND
POTENTIALLY LIMITED LIFT FOR MOST OF THE REGION. I DID EXPAND 20
POPS IN NORTHERN AND NORTHEASTERN AREAS (OF MAINLY MS) IN
CONSIDERATION OF CONSOLIDATED WEAK LIFT FROM TRADITIONAL SHORT WAVE
AND GRAVITY WAVES BEING JUXTAPOSED. GIVEN ABOVE NORMAL WARMTH
ANTICIPATED AND HIGH MOISTURE ANY VIGOROUS STORMS COULD BE CAPABLE
OF BRIEF GUSTY WINDS AND AT LEAST SMALL HAIL. IF CONVECTION STARTS
AT LEAST WEAKLY ORGANIZING TO OUR NORTHEAST THROUGH EARLY AFTERNOON
WE MAY MENTION SUCH WORDING IN THE HWO FOR NORTHEAST ZONES WHILE
BUMPING UP POPS.

OTHERWISE...ANTICIPATE CURRENTLY MOSTLY CLOUDY TO PARTLY SKIES
BECOMING MAINLY PARTLY CLOUDY THROUGH THE DAY WITH WARM HIGH
TEMPERATURES IN THE MID TO UPPER 80S. MAIN UPDATE FOCUSING ON SEVERE
WEATHER LATE TOMORROW INTO TOMORROW NIGHT WILL BE COMING WITH THE
AFTERNOON PACKAGE. /BB/

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT WED APR 17 2013/

SHORT TERM......TODAY THROUGH THURSDAY NIGHT...ANOTHER WARM NIGHT
ACROSS THE ARKLAMISS AS TEMPERATURES STRUGGLE TO FALL INTO THE 60S
FOR MOST AREAS...THANKS IN PART TO A TIGHT SURFACE PRESSURE GRADIENT
AND PASSING HIGH CLOUDS. STRATUS HAS BEEN SLUGGISH TO OVERSPREAD THE
DEEP SOUTH THIS MORNING AS OPPOSED TO THE LAST COUPLE MORNINGS BUT
STILL EXPECT LIMITED SUN THROUGH THE EARLY MORNING HOURS SOUTH OF
I-20 BEFORE THE CLOUDS BREAK UP MID/LATE MORNING. AREAS FURTHER
NORTH WILL PROBABLY SEE MORE SUN EARLY ON. THINGS ARE EXPECTED TO
WARM QUICKLY HEADED INTO THE AFTERNOON WITH HIGHS CLIMBING INTO THE
MID/POSSIBLY UPPER 80S. SURFACE WINDS WILL BE A BIT GUSTY ONCE AGAIN
DURING THE PM HOURS REMAINING BELOW ADVISORY CRITERIA. NOT MUCH
CHANGE IS EXPECTED HEADED INTO TONIGHT ALTHOUGH UPPER LEVEL CLOUD
COVER SHOULDN'T BE QUITE AS EXPANSIVE. OVERNIGHT LOWS LOOK TO BE
HEADED FOR THE LOWER 70S ONCE AGAIN FOR MOST AREAS.

ONE LAST WARM AND WINDY DAY WILL UNFOLD ON THURSDAY AS THE ARKLAMISS
ANTICIPATES THE ARRIVAL OF A STRONG SPRINGTIME COLD FRONT LATE IN
THE DAY. WINDS ACROSS A GOOD PORTION OF THE AREA WILL LIKELY GUST IN
EXCESS OF 30 MPH DURING THE AFTERNOON...WITH GUSTS APPROACHING 40
MPH NOT OUT OF THE QUESTION ACROSS THE DELTA. A WIND ADVISORY FOR AT
LEAST THE DELTA/IF NOT AREAS FURTHER SOUTH AND EAST/LOOKS LIKELY.
HIGHS DURING THE DAY MAY VERY WELL BE SIMILAR TO TODAY...HOWEVER A
FEW WARM ADVECTION SHOWERS MAY OVERSPREAD AREAS SOUTH OF I-20 AND
WEST OF I-59 DURING THE AFTERNOON WHICH WOULD HELP KEEP THE HEAT IN
CHECK.

AS MENTIONED A STRONG COLD FRONT ATTENDANT TO A POWERFUL UPPER
SYSTEM CROSSING THE INTERIOR U.S. WILL SWING ACROSS THE REGION LATE
IN THE DAY...PRIMARILY DURING THE EVENING/OVERNIGHT HOURS. OUR
PROLONGED PERIOD OF WARM/SOUTHERLY FLOW HAS PRIMED THE ATMOSPHERE
NICELY WITH ABUNDANT LOW LEVEL MOISTURE (DEW POINTS NEAR 70) WHICH
LOOKS TO YIELD AN ABUNDANCE OF INSTABILITY COME THURSDAY AFTERNOON
AHEAD OF THE FRONT. SBCAPE VALUES IN EXCESS OF 1300J/KG TAKEN OFF
THE RAW MODEL OUTPUT ACROSS AREAS ALONG/WEST OF THE MS RIVER ARE
RATHER HEALTHY AND LIKELY UNDERDONE. A STRONG CAP OUT AHEAD OF THE
FRONT COMBINED WITH DEEP LAYER SHEAR FAIRLY PARALLEL TO THE BOUNDARY
LAYER FORCING SUGGEST AN INTENSE SQUALL LINE IS LIKELY...WITH THE
MODELS SHOWING THIS LINE TAKING SHAPE ACROSS THE ARKLATEX BY MID DAY
THURSDAY. THE MOST WIDESPREAD RISK OF SEVERE WEATHER FOR OUR AREA
APPEARS TO BE TOWARD THE WESTERN HALF OF OUR CWA DURING THE EVENING
HOURS AS THE FRONT FIRST PUSHES IN. SIGNIFICANT WIND GUSTS OF 70 MPH
AND TORNADOES LOOK TO BE THE PRIMARY RISKS HERE ALTHOUGH HAIL OF
QUARTER SIZE CERTAINLY CAN'T BE RULED OUT. AS THE FRONT MAKES IT WAY
EAST...IT'S POSSIBLE THE MOST INTENSE PORTIONS OF THE LINE MAY BE
FAVORED NORTH OF I-20 WHERE THE BEST SHEAR/INSTABILITY COMBINATION
WILL BE LOCATED FAVORABLE FOR CONTINUED DAMAGING WINDS AND
TORNADOES. BY NO MEANS THOUGH DO AREAS FURTHER SOUTH AND EAST LACK
SEVERE WEATHER POTENTIAL...IT JUST MAY NOT BE AS HIGH AS FURTHER
NORTH. THE HWO/GRAPHICS CONVEY THESE THOUGHTS WELL AND WILL BE
MAKING MINIMAL CHANGES. IN ADDITION...LOCALLY HEAVY DOWNPOURS ARE
ALMOST A CERTAINTY GIVEN PW VALUES IN EXCESS OF 2 INCHES RIGHT ALONG
THE FRONT. FLASH FLOOD RISK SHOULD BE MINIMIZED BY THE SPEED AT
WHICH THE LINE PASSES...BUT THIS WILL BE SOMETHING TO KEEP IN MIND.
MODEL CONSENSUS ON TIMING HAS THE FRONT PUSHING INTO AL BY THE EARLY
MORNING HOURS FRIDAY...WITH MUCH COOLER AIR FILTERING IN ACROSS THE
REGION IN ITS WAKE ACCOMPANIED BY CLEARING SKIES FROM WEST TO EAST.

AS FOR TEMPS/POPS...THE GFS MOS SEEMED PRETTY REASONABLE. I DID CUT
TEMPS FRI NIGHT A DEGREE OR TWO ACROSS AREAS FURTHER WEST WHERE
CONFIDENCE IS HIGHER THE FRONT WILL HAVE PASSED. A SLIGHT RAISE OF
OVERNIGHT LOWS FOR TONIGHT WAS NEEDED AS THE MODEL CONTINUES TO
STRUGGLE WITH THE WINDS/STRATUS KEEPING TEMPS UP. /BK/

LONG TERM...FRIDAY THROUGH WEDNESDAY...A COOLER START TO THE LONG
TERM IS EXPECTED WITH DRIER WEATHER AFTER FRIDAY MORNING.  MODELS
ARE IN GOOD AGREEMENT THAT THE COLD FRONT WILL BE SOUTHEAST OF OUR
CWA BY SUNRISE FRIDAY AND THERE WILL BE POST FRONTAL RAIN OVER OUR
SOUTHEAST ZONES UNTIL CLOSE TO NOON. MUCH COOLER AND DRIER AIR WILL
MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD FRONT. DEW POINTS
WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF THE FRONT TO THE
40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS THE AREA FRIDAY
AFTERNOON BUT BREEZY WEST TO NORTHWEST WINDS WILL HOLD TEMPERATURES
TO THE LOW TO MID 60S AT MOST SITES. THE GFSMOS HIGHS FOR FRIDAY
WERE AMONG THE HIGHEST ENSEMBLE MEMBERS CENTRAL AND SOUTH. HAVE
OPTED TO CUT HIGHS SEVERAL DEGREES CLOSER TO ENSEMBLE MEANS OR A
COUPLE DEGREES WARMER THAN NAMMOS. THE MAIN UPPER LEVEL TROUGH AXIS
WILL SWING ACROSS THE CWA FRIDAY NIGHT BUT BROAD UPPER LEVEL
TROUGHING WILL CONTINUE OVER OUR REGION THROUGH SUNDAY MORNING. THE
SURFACE HIGH OVER THE SOUTHERN PLAINS FRIDAY WILL BECOME CENTERED
OVER OUR CWA BY NOON SATURDAY BUT CONTINUE SHIFTING EAST THROUGH
SUNDAY. COOLER THAN NORMAL TEMPERATURES FRIDAY WILL LAST THROUGH
MONDAY MORNING. SATURDAY MORNING WILL BE THE COLDEST MORNING OF THE
PERIOD AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. DRY WEATHER IS EXPECTED FRIDAY AFTERNOON THROUGH SUNDAY
BUT THE GFS AND ECMWF DIFFER ON THE TIMING OF SEVERAL DISTURBANCES
MOVING ACROSS THE REGION. THE GFS MAINTAINS DRY WEATHER THROUGH
MONDAY AND IS STRONGER WITH A SURFACE WEDGE DOWN THE EASTERN
SEABOARD THAT RIDGES BACK INTO OUR CWA. THE ECMWF BRINGS A SHORTWAVE
OVER OUR CWA MONDAY AND DEVELOPS CONVECTION DURING THE HEAT OF THE
DAY. HAVE OPTED TO FOLLOW THE DRIER GFS FOR MONDAY. BY TUESDAY
MORNING BOTH MODELS SHOW A MORE AMPLIFIED UPPER LEVEL TROUGH
DROPPING OVER THE ROCKIES AND OUR FLOW ALOFT BACKING TO THE
SOUTHWEST AHEAD OF IT. COMBINED WITH SURFACE RIDGING TEMPERATURES
SHOULD TOP OUT ABOVE NORMAL TUESDAY. BY MIDNIGHT TUESDAY THE GFS HAS
A MUCH WEAKER OPEN TROUGH OVER THE PLAINS WHILE THE ECMWF CLOSES OFF
A LOW OVER THE MID MISSISSIPPI VALLEY. BOTH MODELS HAVE A COLD FRONT
OVER OUR NORTHWEST MOST ZONES BY MIDNIGHT THAT MOVES ACROSS OUR CWA
WEDNESDAY. THUS...BOTH MODELS HAVE RAIN CHANCES INCREASING OVER OUR
CWA TUESDAY NIGHT INTO WEDNESDAY FOR A WET END TO THE LONG TERM. /22/

&&

.AVIATION...MOSTLY VFR CONDS PREVAIL WITH MVFR CONDS AT KGLH AND
KTVR ALONG THE MS RIVER TOWARDS KMLU WITH BKN/OVC015 UNDERNEATH HIGH
CIRRUS OVER TOP THE REST OF THE REGION. MVFR SITES SHOULD SLOWLY
IMPROVE NEXT COUPLE OF HOURS BUT VISIBLE SAT LOOP SUGGESTS STRATUS
EROSION WILL BE SLOW. ANOTHER AREA OF STRATUS CLOUDS NEAR MVFR IS
DEVELOPING BETWEEN KHBG AND KMEI AND COULD REACH INTO KMEI 16-17Z.
CONFIDENCE IS NOT HIGH ON THIS OCCURRING AND WILL MONITOR TRENDS. A
FEW SHRA/TSRA PSBL FOR GTR BUT NOT HIGH ENOUGH PROBS FOR INCLUSION
IN TAF AT THIS TIME. XPCT MVFR/IFR CONDS AGAIN OVRNGT WITH LOW
STRATUS/FOG SIMILAR TO THIS MORNING. WINDS WILL BE SOUTH AT 10-15 KT
WITH SOME GUSTS TO 20 KT THROUGH THE AFTN AND STAY NEAR 10 KT
OVERNIGHT. WINDS WILL INCREASE TO NEAR 15-20 KT TOMORROW WITH GUSTS
TO 25-30KT AT TIMES...ESPECIALLY FOR KGLH/GWO. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  68  82  53 /  13  13  34 100
MERIDIAN      86  67  86  59 /  17  17  13  98
VICKSBURG     87  70  83  50 /  11  14  57 100
HATTIESBURG   87  66  84  60 /  11  11  20 100
NATCHEZ       86  70  81  49 /  12  12  35 100
GREENVILLE    84  70  84  47 /  16  16  74 100
GREENWOOD     85  69  85  49 /  18  18  53 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/ALLEN/BK/22
Hazardous weather outlook, Apr 17, 4:22 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT WED APR 17 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050-
053-054-059-060-180930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
422 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE STORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS ARE
EXPECTED GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE AS A
STRONG COLD FRONT MOVES ACROSS THE AREA LATE THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. IN ADDITION...A FEW TORNADOES AND HAIL
WILL BE POSSIBLE AS THIS SYSTEM PASSES.

A STRONG PRESSURE GRADIENT WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA ON THURSDAY. EXPECT SUSTAINED WINDS FROM
THE SOUTH OF 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING
FROM 35 TO 45 MPH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED LATE THURSDAY AFTERNOON INTO THURSDAY
NIGHT.

MSZ046-051-052-055>058-061>066-072>074-180930-
KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
422 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS
A COLD FRONT MOVES ACROSS THE REGION. THE MOST INTENSE STORMS ARE
EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS. A FEW TORNADOES WILL
ALSO BE POSSIBLE.

A STRONG PRESSURE GRADIENT WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA ON THURSDAY. EXPECT SUSTAINED WINDS FROM
THE SOUTH OF 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING
FROM 30 TO 40 MPH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THURSDAY EVENING INTO THURSDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.